Non-existence of equilibria with free elimination
AbstractThis work is concerned in the existence problem of equilibria for economies with increasing returns to scale. The consequences of relaxing the free disposal assumption are investigated. It is sown that the free disposal assumption can not be dropped, not even relaxed to the assumption of free elimination, without risking that equilibria may fail to exist. This may give new insight to the work of Giraud (2000) and Jouini (1992), because they proved the existence of equilibria for economies without free disposal assuming the production sets to verify (even weaker forms of) free elimination.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by HAL in its series Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) with number halshs-00195903.
Date of creation: Mar 2005
Date of revision:
Note: View the original document on HAL open archive server: http://halshs.archives-ouvertes.fr/halshs-00195903
Contact details of provider:
Web page: http://hal.archives-ouvertes.fr/
Free disposal; increasing returns to scale; marginal pricing; non-convex production.;
Other versions of this item:
- Hans-JÃ¼rgen Salchow, 2005. "Non-existence of equilibria with free elimination," Cahiers de la Maison des Sciences Economiques, UniversitÃ© PanthÃ©on-Sorbonne (Paris 1) b05057, UniversitÃ© PanthÃ©on-Sorbonne (Paris 1).
- C50 - Mathematical and Quantitative Methods - - Econometric Modeling - - - General
- D62 - Microeconomics - - Welfare Economics - - - Externalities
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Bonnisseau, Jean-Marc & Cornet, Bernard, 1990.
"Existence of Marginal Cost Pricing Equilibria: The Nonsmooth Case,"
International Economic Review,
Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 31(3), pages 685-708, August.
- Bonnisseau, J.-M. & Cornet, B., 1988. "Existense of marginal cost pricing equilibria: the nonsmooth case," CORE Discussion Papers, UniversitÃ© catholique de Louvain, Center for Operations Research and Econometrics (CORE) 1988015, UniversitÃ© catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Jouini, Elyes, 1992. "Existence of equilibria in nonconvex economies without free disposal," Economics Letters, Elsevier, vol. 38(1), pages 37-42, January.
- Wolfgang HÃ¤rdle & Werner Hildenbrand & Michael Jerison, 1989.
"Empirical Evidence on the Law of Demand,"
Discussion Paper Serie A
264a, University of Bonn, Germany.
- HARDLE, Wolfgang & HILDENBRAND, Werner & JERISON, Michael, . "Empirical evidence on the law of demand," CORE Discussion Papers RP -968, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Haerdle,W. Hildenbrand,W. Jerison,M., 1988. "Empirical evidence on the law of demand," Discussion Paper Serie A 193, University of Bonn, Germany.
- Jouini, ElyÃ¨s, 1992. "Existence of Equilibria in Nonconvex Economies without Free Disposal," Economics Papers from University Paris Dauphine 123456789/54, Paris Dauphine University.
- Gerard Debreu, 1961. "New Concepts and Techniques for Equilibrium Analysis," Cowles Foundation Discussion Papers 129, Cowles Foundation for Research in Economics, Yale University.
- Cornet, Bernard, 1988. "General equilibrium theory and increasing returns : Presentation," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 103-118, April.
- Shafer, Wayne J, 1974. "The Nontransitive Consumer," Econometrica, Econometric Society, Econometric Society, vol. 42(5), pages 913-19, September.
- Hamano, Tadashi, 1994. "On the existence of equilibria without convexity or free disposal on production technologies," Journal of Mathematical Economics, Elsevier, vol. 23(6), pages 565-583, November.
- Gaël Giraud, 2001.
"An Algebraic Index Theorem for Non-smooth Economies,"
- GIRAUD, GaÃ«l, 2000. "An algebraic index theorem for non-smooth economies," CORE Discussion Papers, UniversitÃ© catholique de Louvain, Center for Operations Research and Econometrics (CORE) 2000016, UniversitÃ© catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- User talk:Tznkai/Archive 4 in Wikipedia English ne '')
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (CCSD).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.